Alert archive / Alabama / High Wind Watches in 2023
High Wind Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this high wind watch at Jan 23, 2023, 1:49 PM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 24, 2023, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2023, 1:49 PM CST (19:49 UTC)
- In effect from
- Jan 24, 2023, 3:00 PM CST
- Expired
- Jan 24, 2023, 11:13 AM CST
- In force
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991 WWUS74 KMOB 231949 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 149 PM CST Mon Jan 23 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240400- /O.NEW.KMOB.HW.A.0001.230124T2100Z-230125T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 149 PM CST Mon Jan 23 2023 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Southeast winds 20 to 30 mph Tuesday afternoon, becoming southwest 25 to 35 mph Tuesday night. Gusts up to 50 mph possible. * WHERE...For the entire forecast region. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong wind gusts are expected to quickly spread across the region from west to east Tuesday into Tuesday night. The potential for numerous trees to come down across the area will be there, along with downed powerline's and power loss. Given the nocturnal nature of this system and the higher potential for power loss before the approaching severe weather, it is critical that you have MULTIPLE ways to receive warnings that will wake you up. Ensure that at least two ways are battery powered and the batteries are charged including phones and weather radios. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
835 WWUS74 KMOB 240352 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 952 PM CST Mon Jan 23 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241200- /O.CON.KMOB.HW.A.0001.230124T2100Z-230125T1200Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 952 PM CST Mon Jan 23 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Southeast winds 20 to 30 mph Tuesday afternoon, becoming southwest 25 to 35 mph Tuesday night. Gusts up to 50 mph possible. * WHERE...For the entire forecast region. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong wind gusts are expected to quickly spread across the region from west to east Tuesday into Tuesday night. There is potential for numerous trees to come down across the area, along with downed powerlines and power loss. Given the nocturnal nature of this system and the higher potential for power loss before the approaching severe weather, it is critical that you have MULTIPLE ways to receive warnings that will wake you up. Ensure that at least two ways are battery powered and the batteries are charged including phones and weather radios. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
886 WWUS74 KMOB 240925 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 325 AM CST Tue Jan 24 2023 ALZ052-261>266-FLZ201>206-MSZ075-076-078-079-241815- /O.UPG.KMOB.HW.A.0001.230124T2100Z-230125T1200Z/ /O.NEW.KMOB.HW.W.0001.230125T0000Z-230125T1200Z/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 325 AM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Some locations could gust as high as 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ051-053>060-MSZ067-241815- /O.EXT.KMOB.HW.A.0001.230125T0000Z-230125T1200Z/ Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia- Covington-Wayne- Including the cities of Butler, Lisman, Silas, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 325 AM CST Tue Jan 24 2023 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph possible. * WHERE...In Alabama, Choctaw, Clarke, Wilcox, Monroe, Conecuh, Butler, Crenshaw, Escambia and Covington Counties. In Mississippi, Wayne County. * WHEN...From this evening through late tonight. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...There remains some uncertainty on how strong the winds will be across the High Wind Watch. We will closely monitor trends today and the watch will either be replaced with a wind advisory or upgraded to a high wind warning depending on the trends. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
586 WWUS74 KMOB 241713 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1113 AM CST Tue Jan 24 2023 ALZ051-053-MSZ067-250300- /O.UPG.KMOB.HW.A.0001.230125T0000Z-230125T1200Z/ /O.EXA.KMOB.HW.W.0001.230125T0000Z-230125T1200Z/ Choctaw-Clarke-Wayne- Including the cities of Butler, Lisman, Silas, Grove Hill, Jackson, Thomasville, and Waynesboro 1113 AM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Alabama, Choctaw and Clarke Counties. In Mississippi, Wayne County. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ052-261>266-FLZ201>206-MSZ075-076-078-079-250300- /O.CON.KMOB.HW.W.0001.230125T0000Z-230125T1200Z/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1113 AM CST Tue Jan 24 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ054>060-250300- /O.UPG.KMOB.HW.A.0001.230125T0000Z-230125T1200Z/ /O.NEW.KMOB.WI.Y.0002.230125T0000Z-230125T1200Z/ Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Including the cities of Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, and Opp 1113 AM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Wilcox, Monroe, Conecuh, Butler, Crenshaw, Escambia and Covington Counties. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high wind watch went out at Jan 23, 11:47 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jan 23, 11:47 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1147 AM CST Mon Jan 23 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Mon Jan 23 2023
A broken MVFR cloud deck, with ceilings generally around
2000-2500ft, is currently in place across the region at issuance
time. Throughout the afternoon, this cloud deck should begin to
scatter out, with VFR conditions prevailing through the remainder
of the period. Northerly to northeasterly winds at around 10 kts
will turn more easterly overnight tonight to eventually
southeasterly by late Tuesday morning. Wind speeds will quickly
increase throughout the day on Tuesday. /96
&&
.NEAR TERM...
(Now through Tuesday)
Issued at 440 AM CST Mon Jan 23 2023
The next 48 hours or so will be the proverbial calm before the
storm as we fall in between systems. Primarily zonal flow will
develop in the wake of the last system with the surface cold front
pushing well offshore. Surface winds will remain northerly today
keeping drier and cooler air across the area. Monday night into
Tuesday will be when we attempt to reload in advance of a rather
deep upper trough and potent embedded shortwave trough. The main
change Monday night into Tuesday will likely be the wind. As the
main upper trough progresses across central Texas on Tuesday, the
embedded shortwave will round the base and interact with a rather
strong subtropical jet ejecting across southern Texas. As a result
the upper shortwave will take on a negative tilt and begin a
period of rather intense deepening across east Texas. This will
allow for strengthening southwesterly flow aloft to overspread
our area by Tuesday allowing for moisture to begin to rapidly
surge northward. At the surface, a rather strong surface low will
develop across east Texas leading to a strengthening gradient
southeasterly surface wind. Expect clouds to increase during the
afternoon Tuesday as moisture steadily increases and the stage
becomes set for our next impactful weather system. A couple warm
advection showers will be possible late Tuesday afternoon mainly
across southeastern Mississippi.
High temperatures will be cool this afternoon with highs in the
mid to upper 50s. Highs on Tuesday will be tricky as the daytime
high will likely remain in the 50s to maybe 60 along the coast;
however, the actual high will probably occur overnight closer to
midnight Tuesday night but more on that later. Lows tomorrow night
will continue the trend of cool as they will likely dip into the
mid to upper 30s. A HIGH risk of rip currents is expected to
continue through Wednesday. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 38 69 51 60 37 56 32 56 / 0 20 90 10 0 0 0 0
Pensacola 42 69 55 64 40 55 36 55 / 0 10 90 30 0 0 0 0
Destin 46 71 58 68 43 55 40 54 / 0 0 90 50 0 0 0 0
Evergreen 32 62 46 62 35 54 29 54 / 0 10 90 30 0 0 0 0
Waynesboro 33 64 45 55 34 52 29 54 / 0 30 90 10 0 0 0 0
Camden 32 60 45 60 36 52 29 53 / 0 10 90 20 0 0 0 0
Crestview 34 67 50 67 36 56 30 56 / 0 0 90 40 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...Gale Watch from Tuesday afternoon through Wednesday morning for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 1:24 PM CST | River Flood Warning | MOB | Clarke, Washington | 33 days |
| Jan 23, 1:24 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 47 hr |
| Jan 23, 1:37 PM CST | Small Craft Advisory | MOB | 28 hr | |
| Jan 23, 1:37 PM CST | Small Craft Advisory | MOB | 64 hr | |
| Jan 23, 1:37 PM CST | Storm Watch | MOB | 14 hr | |
| Jan 23, 1:43 PM CST | High Surf Warning | MOB | Baldwin, Mobile | 43 hr |
| Jan 23, 3:36 PM CST | Rip Current Statement | MOB | Baldwin, Mobile | 62 hr |
Nearby
High Wind Watches in Alabama, 2023High Wind Watches in Mississippi, 2023High Wind Watches in Florida, 2023Every high wind watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.